Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 222, NWS Shreveport, LA

May 9, 2000Claiborne Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2000, 5:40 PM CDT for Claiborne Parish, Webster Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2000, 5:40 PM CDT (22:40 UTC)
Expired
May 9, 2000, 6:15 PM CDT
In force
35 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Claiborne Parish, LA, Webster Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-421 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 092241
SVRSHV
LAC027-119-092315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT TUE MAY 9 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLAIBORNE PARISH IN LOUISIANA
  CENTRAL WEBSTER PARISH IN LOUISIANA

* UNTIL 615 PM CDT

* AT 540 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF HOMER...OR
  ABOUT 14 MILES NORTH OF MINDEN...MOVING EAST AT 25 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.y

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CENTRAL CLAIBORNE PARISH IN LOUISIANA
  CENTRAL WEBSTER PARISH IN LOUISIANA
UNTIL 615 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:10 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 9, 3:10 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT TUE MAY 9 2000

COLD FRONT BETWEEEN TXK AND EXTREME NORTHWEST CORNER OF LA. BAND OF
SHOWERS TRYING TO DEVELOP ALONG BOUNDARY...AND LOWER CLOUD ENVELOPE
CLEARLY SEEN ON VISIBLE IMAGERY BEHIND BOUNDARY. FRONT STALL OUT
EAST TX BEFORE WASHING OUT SO WILL NEED TO LEAVE POPS IN PAST
MIDNIGHT. DEEPER CONVECTION KICKING OFF ANOTHER BAND SOUTH OF
TOLEDO BEND IN MORE UNSTABLE AIR. THIS SECONDARY AREA SHOULD NOT
HAVE MUCH INFLUENCE ON FORECAST STARTING THIS EVENING. MOSTLY CLOUDY
TONIGHT DUE TO FRONTAL AND POST FRONTAL CLOUDS...FOLLOWED BY
SEASONABLE WARMTH ON WED. SURFACE LOW DEEPENS SIGNIFICANTLY OVER CO
WED NIGHT AND MOVES INTO CENTRAL PLAINS THU. PRESSURE GRADIENT
INDUCED WARM AIR ADVECTION COMBINED WITH FAIRLY DRY AIR RESULT IN
WARMEST DAY OF YEAR TO DATE ON THU. MOST OF AREA SHOULD REACH 90
MARK...AND CONTINUE INTO FRI BEFORE INCREASED CLOUDS AND POSSIBLE
RAIN OVER WEEKEND.

SHV 63/85/68/91  3000    TYR 60/84/70/91 2000
MLU 65/82/67/90  4000    LFK 67/87/70/90 3000
TXK 61/82/69/90  1000

.SHV...NONE.

ELEVEN

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.